Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Wednesday, June 24, 2015

Good thing my favorite color is green

I still am liking loxapine.  But I had the dose increased and I am so nauseous for several hours every night.  It keeps me awake although I'm still asleep much earlier than before I started it.  

When I was initially on it the nausea passed after a few days so hopefully tonight will be better than last night.  I am not about to give up on this because it is working.  But it really is hard to take it knowing that I'll feel bad afteward.  I take it with food and last night tried taking it with MORE food but that didn't help.  I'm only on 20 mgs which is a tiny dose.  But it will work out.

I also finally figured out, I think, why I was so much worse this episode with psychosis.  I've never had a bad episode since diagnosis without lithium.  Last year after I was toxic and had to stop it I had an episode that responded quickly to a Seroquel increase and then I had a long time I was grieving/just sad about my brother but I hadn't had a bad episode that didn't respond to immediate med changes in a while.  This was the biggest difference in anything that I'm aware of so I'm pretty sure that it is connected.  Lithium always was good at helping me, I just had too many toxicities.  I guess it did even more than we knew.  I'm anxious to talk to my drs about this.

But that is over at least.  No psychosis for almost 2 weeks now and that is a blessing I hadn't truly understood before.  Before now psychosis has been intermittent and inconsistent and this time it was everything but those things.  Loxapine seems to have squelched it though even with my tiny dose.  So hopefully 2 antipsychotics makes up for no lithium although I suppose I won't know this until I have another episode.  The depressed phase of this one has hit so probably another couple of months before I'm over it fully.

I'm still not back to life as usual, mainly because of nausea and sleeping off the new dose of medication.  But it will get there eventually and I'm glad for that.

6 comments:

Michal McAllister said...

Thank you for all the information and hope you've shared.

I love you, dear girl!

M

Anonymous said...

glad you are feeling better

bec

Rachael said...

So glad you are feeling better. Three cheers for you for taking good care of yourself. Happy 4th of July!

Jean Grey said...

Without a mood-stabilizer on board your antipsychotics are having to do all of the work- and I have my doubts about Seroquel as a good stabilizer although that is based purely upon personal experience. I hope this new drug gives you what you need. I am very lucky to be able to tolerate a decent amount of lithium right now.

Just Me Jen said...

Thanks for the positive feedback. I'm glad to be not psychotic although I'm quite depressed now. But that's to be expected.

Seroquel has been a great mood stabilizer for me for 8 years. I just ran out of dosing options. So hopefully it will continue to serve that purpose with a boost from loxapine. I'm also on gabapentin and topirimate so I have 2 mood stabilizers at lower doses but both do have some benefit so hopefully that will continue as long as I need it. I just hope to get off those two. I have few choices for traditonal stabilizers so for now this is it and if it doesn't work then things get tricky and clozaril comes up. I know that I've not got many drugs between it and me because there just aren't drugs left and the only things new coming out soon is a new version of abilify which I can't take.

I have increased my Emsam dose this week along with the loxapine and now i need more loxapine I think. It's all a balancing act that is going to be very difficult to achieve. We'll get there though.

Michal McAllister said...

"It's not easy being green, spending your life the color of the leaves..." Kermit THE Frog :) :) xoxo